Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 13, NWS Great Falls, MT

November 26, 2007

NWS Great Falls, MT issued this winter storm warning at Nov 26, 2007, 4:32 AM MST. It took effect at Nov 26, 2007, 11:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2007, 4:32 AM MST (11:32 UTC)
In effect from
Nov 26, 2007, 11:00 PM MST
Expired
Nov 27, 2007, 2:19 PM MST
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 261132
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 AM MST MON NOV 26 2007

.A VIGOROUS WINTER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE
ROCKY MOUNTAIN FRONT THIS AFTERNOON THROUGH TUESDAY AFTERNOON.
HEAVY SNOWFALL AMOUNTS ARE POSSIBLE IN THE MOUNTAIN LOCATIONS WITH
LIGHTER SNOW AMOUNTS ARE POSSIBLE IN THE VALLEYS. IN ADDITION TO
THE SNOW...GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW. MOUNTAIN PASSES AND OTHER LOCATIONS ABOVE 5000 FEET WILL BE
SIGNIFICANTLY IMPACTED. THE SNOW WILL BEGIN TO TAPER OFF TUESDAY
EVENING AS THE SYSTEM MOVES EAST AND AWAY FROM THE AREA.

MTZ009-014-048-261815-
/O.UPG.KTFX.WS.A.0016.071127T0000Z-071128T0000Z/
/O.NEW.KTFX.WS.W.0013.071127T0000Z-071128T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
432 AM MST MON NOV 26 2007

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST TUESDAY FOR ELEVATIONS ABOVE 5000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW ACCUMULATIONS OF 8 TO 12 INCHES...AND UP TO 20 INCHES OVER
THE HIGHER MOUNTAIN PEAKS...ARE POSSIBLE. IN ADDITION TO THE
SNOW...WEST WINDS 20 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
6 follow-up statements
000 
WWUS45 KTFX 261810
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1110 AM MST MON NOV 26 2007

.A VIGOROUS WINTER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE
ROCKY MOUNTAIN FRONT THIS AFTERNOON THROUGH TUESDAY AFTERNOON.
HEAVY SNOWFALL AMOUNTS ARE POSSIBLE IN THE MOUNTAIN LOCATIONS
WITH LIGHTER SNOW AMOUNTS POSSIBLE IN THE VALLEYS. IN ADDITION TO
THE SNOW...GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW. MOUNTAIN PASSES AND OTHER LOCATIONS ABOVE 5000 FEET WILL BE
SIGNIFICANTLY IMPACTED. THE SNOW WILL BEGIN TO TAPER OFF TUESDAY
EVENING AS THE SYSTEM MOVES EAST AND AWAY FROM THE AREA.

MTZ009-014-048-270215-
/O.CON.KTFX.WS.W.0013.071127T0000Z-071128T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
1110 AM MST MON NOV 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST TUESDAY FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 PM MST TUESDAY. 

SNOW ACCUMULATIONS OF 8 TO 12 INCHES...AND UP TO 20 INCHES OVER
THE HIGHER MOUNTAIN PEAKS...ARE POSSIBLE. IN ADDITION TO THE
SNOW...WEST WINDS 20 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 262158
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MST MON NOV 26 2007

.A VIGOROUS WINTER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE
ROCKY MOUNTAIN FRONT THIS EVENING THROUGH EARLY WEDNESDAY. HEAVY
SNOWFALL AMOUNTS ARE POSSIBLE AT MOUNTAIN LOCATIONS...WITH LIGHTER
SNOW AMOUNTS POSSIBLE IN VALLEYS AND OVER THE PLAINS. IN ADDITION TO
THE SNOW...GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW. MOUNTAIN PASSES AND OTHER LOCATIONS ABOVE 5000 FEET WILL BE
SIGNIFICANTLY IMPACTED. THE SNOW WILL BEGIN TO TAPER OFF OVERNIGHT
TUESDAY AS THE SYSTEM MOVES EAST AND AWAY FROM THE AREA.

MTZ009-014-048-270600-
/O.EXT.KTFX.WS.W.0013.071127T0600Z-071128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
258 PM MST MON NOV 26 2007

...WINTER STORM WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST TUESDAY FOR ELEVATIONS ABOVE 5000 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM MST TUESDAY FOR ELEVATIONS ABOVE 5000 FEET.

SNOW ACCUMULATIONS OF 8 TO 12 INCHES...AND UP TO 20 INCHES OVER
THE HIGHER MOUNTAIN PEAKS...ARE POSSIBLE. IN ADDITION TO THE
SNOW...WEST WINDS 20 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ008-015-052>055-270600-
/O.NEW.KTFX.SB.Y.0006.071127T1200Z-071128T1200Z/
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOULDER...TOWNSEND...
WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE
258 PM MST MON NOV 26 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 AM TUESDAY TO
5 AM MST WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO
5 AM MST WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ANTICIPATED ABOVE 5000
FEET...WITH 4 TO 10 INCHES POSSIBLE ABOVE 6000 FEET. WEST WINDS 20
TO 30 MPH WITH GUSTS TO 50 MPH WILL CAUSE BLOWING AND DRIFTING OF
SNOW...WITH VISIBILITY REDUCED SIGNIFICANTLY AT TIMES. TRAVEL
CONDITIONS MAY BECOME EXTREMELY HAZARDOUS...PARTICULARLY OVER
MOUNTAIN PASSES DURING THIS TIME.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KTFX 270420
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
920 PM MST MON NOV 26 2007

.A VIGOROUS WINTER STORM SYSTEM WILL MOVE THROUGH THE ROCKY
MOUNTAIN FRONT TONIGHT THROUGH EARLY WEDNESDAY. HEAVY SNOWFALL
AMOUNTS ARE POSSIBLE AT MOUNTAIN LOCATIONS...WITH LIGHTER SNOW
AMOUNTS POSSIBLE IN VALLEYS AND OVER THE PLAINS. IN ADDITION TO
THE SNOW...GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW. MOUNTAIN PASSES AND OTHER LOCATIONS ABOVE 5000 FEET WILL BE
SIGNIFICANTLY IMPACTED. THE SNOW WILL BEGIN TO TAPER OFF OVERNIGHT
TUESDAY AS THE SYSTEM MOVES EAST AND AWAY FROM THE AREA.

MTZ009-014-048-271230-
/O.CON.KTFX.WS.W.0013.071127T0600Z-071128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
920 PM MST MON NOV 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
TUESDAY FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY.

SNOW ACCUMULATIONS OF 8 TO 12 INCHES...WITH UP TO 20 INCHES OVER
THE HIGHER MOUNTAIN PEAKS...ARE EXPECTED. IN ADDITION TO THE
SNOW...WEST WINDS 20 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ008-015-052>055-271230-
/O.CON.KTFX.SB.Y.0006.071127T1200Z-071128T1200Z/
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOULDER...TOWNSEND...
WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE
920 PM MST MON NOV 26 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM
TUESDAY TO 5 AM MST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM
TUESDAY TO 5 AM MST WEDNESDAY. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED IN THE VALLEYS...
WITH 4 TO 10 INCHES POSSIBLE IN THE MOUNTAINS ABOVE 6000 FEET.
WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CAUSE BLOWING
AND DRIFTING OF SNOW...WITH VISIBILITY REDUCED SIGNIFICANTLY AT
TIMES. TRAVEL CONDITIONS MAY BECOME EXTREMELY HAZARDOUS...
PARTICULARLY OVER MOUNTAIN PASSES DURING THIS TIME.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KTFX 271114
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
414 AM MST TUE NOV 27 2007


MTZ009-014-048-271800-
/O.CON.KTFX.WS.W.0013.000000T0000Z-071128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
414 AM MST TUE NOV 27 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SNOW ACCUMULATIONS OF 8 TO 12 INCHES...WITH UP TO 20 INCHES OVER
THE HIGHER MOUNTAIN PEAKS...ARE EXPECTED. IN ADDITION TO THE
SNOW...WEST WINDS 20 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ008-015-052>055-271800-
/O.CON.KTFX.SB.Y.0006.071127T1200Z-071128T1200Z/
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOULDER...TOWNSEND...
WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE
414 AM MST TUE NOV 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED IN THE VALLEYS...
WITH 4 TO 10 INCHES POSSIBLE IN THE MOUNTAINS ABOVE 6000 FEET.
WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CAUSE BLOWING
AND DRIFTING OF SNOW...WITH VISIBILITY REDUCED SIGNIFICANTLY AT
TIMES. TRAVEL CONDITIONS MAY BECOME EXTREMELY HAZARDOUS...
PARTICULARLY THROUGH MOUNTAIN PASSES DURING THIS TIME.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KTFX 271622
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
922 AM MST TUE NOV 27 2007

MTZ008-015-052>055-271730-
/O.CAN.KTFX.SB.Y.0006.000000T0000Z-071128T1200Z/
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOULDER...TOWNSEND...
WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE
922 AM MST TUE NOV 27 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
SNOW AND BLOWING SNOW ADVISORY. 

LIGHT SNOW WILL CONTINUE THIS AFTERNOON. LITTLE IF ANY ADDITIONAL
ACCUMULATIONS ARE EXPECTED. GUSTY WINDS WILL CONTINUE THROUGH THE
AFTERNOON AND INTO EARLY TONIGHT.

DRIVING CONDITIONS WILL REMAIN HAZARDOUS IN SOME AREAS AS SNOW
BLOWS ACROSS ROADWAYS AND TEMPERATURES HOLD AROUND FREEZING
TODAY. USE CAUTION WHEN TRAVELING ON AREA ROADWAYS.

$$

MTZ009-014-048-280000-
/O.CON.KTFX.WS.W.0013.000000T0000Z-071128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
922 AM MST TUE NOV 27 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET.

SNOW ACCUMULATIONS OF 8 TO 12 INCHES CONTINUES TO BE FORECAST. IN
ADDITION TO THE SNOW...WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 272119
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
219 PM MST TUE NOV 27 2007

MTZ009-014-048-272230-
/O.CAN.KTFX.WS.W.0013.000000T0000Z-071128T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
219 PM MST TUE NOV 27 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. 

HEAVY SNOW HAS COME TO AN END OVER THE ROCKY MOUNTAIN FRONT.
HOWEVER...AREAS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE TO
AFFECT THE MOUNTAINS THROUGH THE EVENING HOURS. ANY NEW SNOW
ACCUMULATIONS WILL GENERALLY BE LESS THAN 2 INCHES.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 26, 3:51 AM MST, 41 minutes earlier.

Area forecast discussion, Nov 26, 3:51 AM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 AM MST MON NOV 26 2007

.DISCUSSION...

TODAY THROUGH WEDNESDAY...WEAK UPPER RIDGING WILL MOVE OVER THE
AREA TODAY AHEAD OF AN UPPER TROF THAT APPROACHES THE WEST COAST.
ANY PRECIPITATION TODAY WILL BE CONFINED TO THE WESTERN MOUNTAINS.
THE UPPER TROF AND ASSOCIATED SURFACE LOW WILL MOVE ACROSS THE
AREA TONIGHT AND TUESDAY. THE HEAVIEST SNOW WILL FALL ABOVE 5000
FEET ALONG THE ROCKY MOUNTAIN FRONT AND OVER LEWIS AND CLARK
COUNTY. IN ADDITION TO THE SNOW...GUSTY WINDS OVER THIS AREA WILL
ALSO CAUSE AREAS OF BLOWING SNOW. THE WINTER STORM WATCH HAS BEEN
UPGRADED TO A WINTER STORM WARNING WITH A STARTING TIME OF 5 PM
MST TODAY. NORTHWEST FLOW ALOFT WILL DEVELOP OVER THE AREA
WEDNESDAY AS THE UPPER TROF EXITS TO THE EAST. TEMPERATURES WILL
CONTINUE NEAR SEASONAL AVERAGES TODAY BEFORE DROPPING WELL BELOW
SEASONAL AVERAGES TUESDAY AND WEDNESDAY. EMANUEL

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...MEDIUM RANGE MODELS
CONTINUE TO INDICATE A MAJOR AMPLIFICATION OF THE PATTERN ACROSS
NORTH AMERICA THIS PERIOD...FEATURING A DEEP TROUGH OVER MUCH OF
WESTERN AND CENTRAL NORTH AMERICA AS AN UPPER LEVEL RIDGE SHARPENS
AND AMPLIFIES INTO AK TOWARDS THE NORTH POLE. A COLD BUT MODIFIED
ARCTIC AIRMASS WILL MOVE SOUTH INTO THE THE STATE WEDNESDAY NIGHT
THROUGH THURSDAY. GFS MODEL HAS SOME FLUCTUATION WITH THE EXTENT OF
THIS HIGH OVER THE REGION...HOWEVER THE ECMWF KEEPS THE HIGH IN
PLACE EAST OF THE DIVIDE THROUGH THE PERIOD AND THIS SOLUTION IS
PREFERRED. STRONG SHORTWAVE MOVES ONSHORE IN THE PAC NW WED NIGHT AND
ACROSS ID/WY THURS/THURS NIGHT. THIS FEATURE LOOKS LIKE A GOOD SNOW
PRODUCER FOR SW MT ZONES WITH SOME LIGHTER OVERRUNNING SNOW TO THE
NORTH INTO CENTRAL MT AS WELL. HAVE INCREASED POPS THIS PERIOD FOR
ALL BUT THE NORTHERN THIRD OF THE CWA. AFTER THIS...THE MODIFIED
ARCTIC AIRMASS WILL LIKELY DEEPEN OVER THE AREA...AND WITH MOIST
NORTHERLY LOW LEVEL FLOW AND CYCLONIC FLOW ALOFT CANNOT RULE OUT
SOME VERY LIGHT SNOW AT TIMES THROUGH SATURDAY NIGHT...HOWEVER
AMOUNTS SHOULD BE VERY LIGHT. TEMPERATURES WILL COOL FROM NORTH TO SOUTH
WEDNESDAY NIGHT THROUGH THURSDAY AS THE COLD AIRMASS SETTLES
IN...WITH COLDEST TEMPERATURES TOWARDS THE WEEKEND AS THE AIRMASS
DEEPENS OVER THE REGION WITH BETTER CHANCES FOR CLEARING SKIES
DURING THE OVERNIGHT HOURS. EXACTLY HOW COLD IS STILL SOMEWHAT
UNCERTAIN DUE TO POSSIBLE CLOUDS/PRECIP AND FACT THAT THE AIRMASS
WILL BE SOMEWHAT MODIFIED...BUT HAVE LOWERED TEMPS AGAIN TONIGHT
THROUGH THE EXTENDED PERIOD...WITH LOW TEMPS GENERALLY NEAR ZERO
WITH HIGHS IN THE LOWER TEENS. HOENISCH

SUNDAY THROUGH MONDAY...MODELS START OUT IN FAIR AGREEMENT SUNDAY
BEFORE DIVERGING MONDAY. I LEANED TOWARD THE ECMWF SOLUTION WHICH
CONTINUES TO SHOW BETTER RUN TO RUN CONSISTENCY. A DEEP UPPER LEVEL
LOW OVER CENTRAL CANADA DIGS SOUTHWEST INTO SOUTHERN BC RESULTING IN
BACKING FLOW ALOFT DURING THIS PERIOD.  A FEW WEAK DISTURBANCES IN
THIS FLOW ALOFT SHOULD RESULT IN MOSTLY CLOUDY SKIES WITH ISOLATED
LIGHT SNOW SHOWERS OR FLURRIES OVER MUCH OF THE REGION...WITH SNOW
MORE WIDESPREAD OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS. PARTS
OF OUR FAR NORTHERN AND EASTERN PLAINS WILL BE MOSTLY DRY. AN ARCTIC
AIRMASS OVER MOST OF THE FORECAST WILL BE RESPONSIBLE FOR
TEMPERATURES WELL BELOW SEASONAL AVERAGES. HOWEVER...BACKING FLOW AT
THE SURFACE MONDAY SHOULD HERALD THE BEGINNING OF SOME MODERATION IN
TEMPERATURES.  EK

&&

.AVIATION...
UPDATED 0535Z.
A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE IS CAUSING AN AREA OF SNOW
SHOWERS OVER CENTRAL MONTANA. THIS WILL BE EXITING THE AREA AFTER
09Z...BUT NOT BEFORE MVFR/IFR CONDITIONS EXPAND INTO THE KLWT AREA
THROUGH 09Z. AFTERWARDS...AN UPPER LEVEL HIGH PRESSURE RIDGE OVER
THE PACIFIC NORTHWEST WILL PUSH OVER THE AREA THROUGH MONDAY. VFR
CONDITIONS WILL PREVAIL OVER THE AREA AFTER 09Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  38  26  28  10 /   0  10  60  30
CTB  40  24  27   8 /  10  10  60  20
HLN  39  22  32  15 /  10  20  50  30
BZN  35  18  30  10 /  10  20  50  30
WEY  34  15  25   0 /  10  20  70  30
DLN  36  22  28   8 /   0  20  50  20
HVR  38  21  25   3 /   0  20  40  20
LWT  35  24  28   9 /   0  10  60  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST
TUESDAY FOR MTZ009-014-048.

&&

SHORT TERM...EMANUEL
LONG TERM...HOENISCH/EK
AVIATION...DB

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 25, 6:56 AM MST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
656 AM MST SUN NOV 25 2007

MTZ009-014-048-261230-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
656 AM MST SUN NOV 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET. 8 TO 12 INCHES OF NEW
SNOW IS POSSIBLE. IN ADDITION TO THE SNOW...GUSTY WINDS WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>013-015-044>047-049>055-261230-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
520 AM MST SUN NOV 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:58 PM MSTSnow and Blowing Snow AdvisoryTFX18 hr

Nearby

Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.